Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 94, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 10:12 AM EST for Cobb County, Georgia. It took effect at Feb 21, 2019, 11:02 AM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2019, 10:12 AM EST (15:12 UTC)
- In effect from
- Feb 21, 2019, 11:02 AM EST
- Expired
- Feb 21, 2019, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noses Creek at Powder Springs Road near Powder Springs (NOSG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336968, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
944
WGUS42 KFFC 211512
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1012 AM EST Thu Feb 21 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Noses Creek near Powder Springs affecting Cobb County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC067-220511-
/O.NEW.KFFC.FL.W.0094.190221T1602Z-190222T0746Z/
/NOSG1.1.ER.190221T1602Z.190221T2200Z.190222T0146Z.NO/
1012 AM EST Thu Feb 21 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for The Noses Creek near Powder Springs.
* From this morning until late tonight.
* At 9 AM Thursday the stage was 10.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 11.6 feet by late this afternoon. The river
will fall below flood stage by this evening.
* At 11 feet...Flood stage is reached. Minor flooding will occur in
the woodlands and the natural flood plain upstream and downstream
from the gage at Powder Springs Road. A walkway parallel to the
creek on the right bank will be under two feet of water.
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$1 follow-up statement
110
WGUS82 KFFC 220100
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
800 PM EST Thu Feb 21 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Noses Creek near Powder Springs affecting Cobb County
GAC067-220130-
/O.CAN.KFFC.FL.W.0094.000000T0000Z-190222T0746Z/
/NOSG1.1.ER.190221T1611Z.190221T2100Z.190222T0015Z.NO/
800 PM EST Thu Feb 21 2019
The Flood Warning is cancelled for
The Noses Creek near Powder Springs.
* This takes effect immediately.
* At 7 PM Thursday the stage was 10.9 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 9 feet...Bankfull conditions are reached along the creek
upstream and downstream from the gage at Powder Springs Road. A
walkway parallel to the creek on the right bank will begin to flood.
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:28 AM EST, 44 minutes earlier.
Area forecast discussion, Feb 21, 9:28 AM EST, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 928 AM EST Thu Feb 21 2019 .UPDATE... Have some lingering quarter mile vsbys with fog this morning so covered with a Special Weather Statement on patchy dense through 11 AM. Also given the cloud/precip trends in parts of the north have kept afternoon temps a bit lower and slowed morning warm up trends as well. Still expecting some increased shower/isolated TS development this afternoon in parts of central GA then propagating northeastward into portions of north GA. For now will continue to hold onto Flash Flood Watch through this evening so that we can monitor afternoon trends in coverage. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 630 AM EST Thu Feb 21 2019/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 338 AM EST Thu Feb 21 2019/ SHORT TERM /Today through Friday/... Band of showers and isolated tstorms has becoming stationary. This area of showers will begin moving northward as the next short wave approaches from the west. This next short wave will bring an increase in moisture across west central GA this afternoon and then lift into north GA tonight before exiting. The stationary front across central GA will hold into this evening, then as the surface high builds into the northeast U.S. tonight, a backdoor front will move across the CWA Friday wedging the CWA. There will still be plenty of isentropic lift over the wedge and this will keep chances of rain continuing, although amounts on Friday will be a half inch or less. Dense fog has developed across parts of central GA and this will continue into mid morning. Will therefore continue the Dense Fog Advisory for this morning. Rainfall amounts today should remain below 1 inch across the CWA, however with the ground already saturated, it will not take much rainfall to push a creek or river into flood, especially with a thunderstorm that could produce higher amounts. Will therefore continue the Flash Flood Watch for today. 17 && .LONG TERM /Friday Night through Wednesday/... The long term period begins with a wedge setting in to NE Georgia in addition to a stalled front just north of the area. With southwesterly flow pushing moisture into the area, chances for showers will continue through Saturday, with the highest chances across northern Georgia. High PWs and instability will continue the potential for periods of heavy rain and isolated thunderstorms across the area. With multiple rivers across northern Georgia already in flood, concerns for river flooding and flash flooding will continue as these rounds of precipitation impact the area, especially across portions of northern Georgia. Chances for showers and thunderstorms increase across the entire area for late Saturday/Sunday as a cold front pushes through the area on Sunday. QPF totals are currently around half and inch to an inch with the highest totals across northern GA. With already saturated soils across much of northern Georgia concerns for river flooding and flash flooding will continue. After this system clears the area late Sunday, we should see some drier weather on Monday and for some areas part of Tuesday as high pressure pushes into the area. Models then show a wave moving north from the gulf into the area on late Tuesday into Wednesday, but models differ on northward extent as well timing of the moisture across the area. At this point have only included slight chance pops across the area. Temperatures through the weekend are expected to be just above average in the 60s and 70s, aside from those within the wedge on Saturday where highs are expected to be in the 50s. After the weekend system, high temperatures are expected to be closer to seasonal norms. Reaves && .AVIATION... 12Z Update... IFR/LIFR conditions will continue through the forecast. There will be some rising of cigs to MVFR across CSG and MCN this afternoon but it will be brief. Showers and a few tsra will continue across north GA this morning. Another area is expected to move into central GA this afternoon and then spread north this evening into ATL/AHN. Winds will be light northeast or variable across most areas through the forecast. //ATL Confidence...12Z Update... Medium confidence. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 54 58 47 / 80 80 50 60 Atlanta 64 56 63 50 / 80 80 50 40 Blairsville 61 52 56 47 / 90 90 90 60 Cartersville 61 52 62 50 / 90 70 70 60 Columbus 75 63 76 59 / 70 80 40 40 Gainesville 62 54 56 46 / 80 80 70 60 Macon 75 60 74 56 / 60 60 30 40 Rome 59 51 60 51 / 90 80 80 60 Peachtree City 68 56 67 52 / 80 80 40 40 Vidalia 80 62 79 60 / 20 20 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM EST this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...17/Baker LONG TERM....Reaves AVIATION...17
Hazardous weather outlook, Feb 21, 6:52 AM EST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 652 AM EST Thu Feb 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 652 AM EST Thu Feb 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of patchy dense fog will linger across the area through late morning. Showers and isolated thunderstorms are expected to continue to impact the area through this afternoon and evening. The main hazards with any storm will be gusty winds and heavy rainfall. The Flash Flood Watch continues until this evening for most of North Georgia including the Atlanta metro, where 1 to 2 with locally higher amounts are possible. As a result of multiple periods with heavy rainfall, nearly all the rain that will fall will be converted to runoff and some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... An increased threat for river and stream flooding will continue through the week and weekend as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Saturday and Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 21, 8:13 AM EST, 1 hour 59 minutes before
Special Weather Statement National Weather Service Peachtree City GA 813 AM EST Thu Feb 21 2019 GAZ025-027-033>039-042>062-066>076-078>086-089>098-102>113-211600- Jackson-Madison-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Carroll-Douglas-South Fulton-DeKalb-Rockdale- Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette- Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 813 AM EST Thu Feb 21 2019 ...PATCHY DENSE FOG ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA UNTIL 11 AM EST THIS MORNING... Expect some patchy dense fog lingering this morning mainly along and south of the I-20 to I-85 corridor including portions of the Atlanta Metro area and all of central Georgia. * VISIBILITIES...A quarter to a half mile. * TIMING...through 11 AM this morning. * IMPACTS...Limited visibilities will make travel hazardous at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving...slow down... use your headlights...and leave plenty of distance ahead of you.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:05 PM EST | Special Weather Statement | FFC | Barrow, Walton | 25 min |
| Feb 20, 9:20 PM EST | River Flood Warning | FFC | Chattooga | 15 hr |
| Feb 20, 9:42 PM EST | Special Weather Statement | FFC | Forsyth, Hall | 33 min |
| Feb 20, 10:10 PM EST | Special Weather Statement | FFC | Rockdale | 35 min |
| Feb 20, 10:38 PM EST | Special Weather Statement | FFC | Heard | 52 min |
| Feb 20, 11:31 PM EST | Special Weather Statement | FFC | Clayton, Fayette | 29 min |
| Feb 20, 11:56 PM EST | River Flood Warning | FFC | Cobb | 51 min |
| Feb 21, 12:30 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 30 min |
| Feb 21, 12:54 AM EST | Special Weather Statement | FFC | Clayton, Rockdale | 36 min |
| Feb 21, 1:06 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 34 more | 6 hr |
| Feb 21, 1:19 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 17 hr |
| Feb 21, 1:24 AM EST | Special Weather Statement | FFC | Rockdale, Walton | 21 min |
| Feb 21, 3:06 AM EST | River Flood Warning | FFC | Forsyth | 19 hr |
| Feb 21, 4:02 AM EST | River Flood Warning | FFC | Cherokee | 65 hr |
| Feb 21, 5:38 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Feb 21, 6:02 AM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 21, 6:19 AM EST | River Flood Warning | FFC | Cherokee | 35 hr |
| Feb 21, 6:48 AM EST | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Feb 21, 7:33 AM EST | River Flood Warning | FFC | Cherokee | 12 hr |
| Feb 21, 8:07 AM EST | River Flood Warning | FFC | Gwinnett | 46 min |
| Feb 21, 10:02 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 10 hr |
| Feb 21, 12:19 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Feb 21, 12:24 PM EST | River Flood Warning | FFC | Murray, Whitfield | 4 days |
| Feb 21, 1:11 PM EST | River Flood Warning | FFC | Gordon | 4 days |
| Feb 21, 2:14 PM EST | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 64 hr |
| Feb 21, 2:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 59 hr |
| Feb 21, 5:34 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 7 hr |
| Feb 21, 5:56 PM EST | Special Weather Statement | FFC | Harris | 49 min |
| Feb 21, 6:07 PM EST | Tornado Warning | FFC | Harris, Meriwether, Talbot | 38 min |
| Feb 21, 6:39 PM EST | Tornado Warning | FFC | Meriwether | 17 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.